Alert archive / Colorado / Special Weather Statements in 2021
Special Weather Statement, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this special weather statement at Jun 28, 2021, 2:41 PM MDT for Sedgwick County, Colorado. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2021, 2:41 PM MDT (20:41 UTC)
- Expired
- Jun 28, 2021, 3:15 PM MDT
- In force
- 34 min
- Issued by
- NWS Denver/Boulder, CO
County Sedgwick County, CO
The radar
The Goodland radar (KGLD), 165 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 8.7 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 30 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 1267 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
311 WWUS85 KBOU 282041 SPSBOU Special Weather Statement National Weather Service Denver CO 241 PM MDT Mon Jun 28 2021 COZ050-282115- Sedgwick County CO- 241 PM MDT Mon Jun 28 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SEDGWICK COUNTY UNTIL 315 PM MDT... At 240 PM MDT, Doppler radar was tracking a strong thunderstorm over Sixteen-Mile Corner, or 14 miles north of Holyoke, moving east at 5 mph. A funnel cloud has been reported with this storm. Half inch hail and winds in excess of 40 mph can also be expected with this storm. Locations impacted include... Sixteen-Mile Corner. LAT...LON 4080 10232 4085 10220 4075 10209 4075 10230 TIME...MOT...LOC 2040Z 292DEG 6KT 4078 10223 $$ BARJENBRUCH
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this special weather statement went out at Jun 28, 10:44 AM MDT, 3 hours 57 minutes earlier.
Area forecast discussion, Jun 28, 10:44 AM MDT, 3 hours 57 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 1044 AM MDT Mon Jun 28 2021 .UPDATE... Issued at 1044 AM MDT Mon Jun 28 2021 Another round of afternoon showers and thunderstorms will occur today. Moisture and instability will be less than previous days, so expect weaker and fewer showers and storms. However, brief heavy rain will likely accompany the stronger showers and storms. Current forecast on track. Minor adjustments to sky coverage and PoPs were made to line up with the latest trends. && .SHORT TERM...(Today and tonight) Issued at 335 AM MDT Mon Jun 28 2021 It will remain cool and somewhat unsettled again this afternoon and evening. The models continue to show mid/upper level trough axis extending from northern Great Plains into northeastern CO. Weak lift/instability associated with this trough will help generate some showers/tstms this afternoon. There will be a drier northerly flow over north central and northwest CO, associated with a blocking ridge over the Pacific Northwest. Mean layer PWAT values this afternoon are forecast to range from around 0.50 in the mountains/foothills to close to one inch over the northeast plains. CAPES not terribly high with the thunderstorms that develop this afternoon. The HRRR/RAP model show ML 100 mb CAPES 200-500 j/kg this afternoon. The greatest instability will be over the far northeast plains along and east of the trough axis. Further west, RAP soundings show the fairly decent cap around 500 mb, which may limit the strength the developing storms in the mountains/foothills this afternoon. Most of the deep convection dies off after 03z this evening. .LONG TERM...(Tuesday through Sunday) Issued at 335 AM MDT Mon Jun 28 2021 The blocking upper level high, over the nwrn US, will continue on Tue and then move northeast into Canada by Wed. Meanwhile, the remnants of a very weak upper level trough, will reside over the area both days. Precipitable water values are fcst to slowly rise into Wed with somewhat better instability. Best chc for convection both days will probably be over the higher terrain. However, as instability improves over nern CO by Wed, may see an increase in activity, as outflow boundaries from higher terrain convection, interact with sely low level flow. With weak flow aloft, storms will be slow moving, and have an increasing potential for heavier rainfall by Wed. Highs both days will be in the mid 70s to lower 80s across nern CO. Looking ahead to Thu and Fri, weak flow aloft will remain over the area, with increasing instability and precipitable water values. In addition, there appears to be a weak front that may affect nern CO on Thu as well. Thus the potential for stronger slow moving storms, capable of producing heavy rainfall, may increase from Thu into Fri. Highs both days will still remain below seasonal normals. For next weekend, weak flow aloft will remain over the area, with quite a bit of moisture around, and decent instability. Thus will probably see a good chc of showers and storms in the aftn and evening hours both days. Temperatures will be near seasonal normals. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1044 AM MDT Mon Jun 28 2021 Generally VFR conditions expected over the next 24 hrs. Brief ILS restrictions possible with broken ceilings 045-055 kft agl with any passing thunderstorms moving across the terminals after 19z this afternoon. Outflow winds from storms could briefly gust 30-35 knots. Northerly winds will transitions to a southerly drainage direction after 01Z. Scattered showers and thunderstorms are expected over the mountains Tuesday afternoon. Just a slight chance these survive off the higher terrain and make it to KDEN. && .HYDROLOGY... Issued at 335 AM MDT Mon Jun 28 2021 The threat of flash flooding in the burn areas will be low or limited this afternoon and evening. A few storms could produce brief moderate to heavy rainfall. Limited potential for flooding in the Calhan and Cameron Peak burn areas. Those areas experienced some minor/moderate flooding issues over the weekend and could be more susceptible to flooding with additional rainfall there this afternoon. Storms however still appear to have enough movement to help offset the flooding potential in the burn areas. There will be a good chance of showers and thunderstorms both Tue and Wed, especially in the afternoon. With increasing moisture and instability along with weak flow aloft, storms will be slow moving and gradually have a higher potential to produce heavier rainfall. Thus the threat of flash flooding in the burn scars will increase by Wed. Thu and Fri will see a good chance of slow moving thunderstorms and heavy rainfall with elevated risk of flash flooding. && .BOU WATCHES/WARNINGS/ADVISORIES... None. && UPDATE...Meier SHORT TERM...Cooper LONG TERM...RPK AVIATION...Meier HYDROLOGY...Cooper/RPK
Hazardous weather outlook, Jun 28, 11:01 AM MDT, 3 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1101 AM MDT Mon Jun 28 2021 COZ030>051-291715- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1101 AM MDT Mon Jun 28 2021 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight It will remain cool and unsettled. There will be another round of showers and thunderstorms late this morning through this evening. The stronger storms could produce brief heavy rainfall, small hail and wind gusts to 40 mph. The threat of flash flooding in the burn areas will be low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday There will be a good chance of showers and thunderstorms through the period, mainly in the afternoon and evening. The storms will be slow moving and produce heavy rainfall in some areas. The threat for flash flooding in the burn scars will increase from Wednesday through Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight.
In the hours before
Special weather statement, Jun 28, 1:55 PM MDT, 46 minutes before
Special Weather Statement National Weather Service Denver CO 155 PM MDT Mon Jun 28 2021 COZ051-282045- Phillips County CO- 155 PM MDT Mon Jun 28 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PHILLIPS COUNTY UNTIL 245 PM MDT... At 154 PM MDT, Doppler radar was tracking a strong thunderstorm 4 miles southeast of Holyoke, moving southwest at 10 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. This storm will remain over mainly rural areas of southeastern Phillips County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4060 10222 4053 10213 4044 10224 4055 10236 TIME...MOT...LOC 1954Z 063DEG 11KT 4054 10224 BARJENBRUCH
Special weather statement, Jun 28, 2:41 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Denver CO 241 PM MDT Mon Jun 28 2021 COZ050-282115- Sedgwick County CO- 241 PM MDT Mon Jun 28 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SEDGWICK COUNTY UNTIL 315 PM MDT... At 240 PM MDT, Doppler radar was tracking a strong thunderstorm over Sixteen-Mile Corner, or 14 miles north of Holyoke, moving east at 5 mph. A funnel cloud has been reported with this storm. Half inch hail and winds in excess of 40 mph can also be expected with this storm. Locations impacted include... Sixteen-Mile Corner. LAT...LON 4080 10232 4085 10220 4075 10209 4075 10230 TIME...MOT...LOC 2040Z 292DEG 6KT 4078 10223 BARJENBRUCH
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 12:01 PM MDT | Areal Flood Advisory | BOU | Larimer | 89 min |
| Jun 28, 1:55 PM MDT | Special Weather Statement | BOU | Phillips | 50 min |
Nearby
Special Weather Statements in Colorado, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.